Should I quit the progesterone pills the doc has me on?

by Mare
(Windsor, ON, Canada)

Hi there, I'm a 62 yr old female with Hashimoto's (autoimmune thyroid disease), fibromyalgia, chronic fatigue & systemic candida and possibly lyme or some other hidden infection but have no money for testing.

Anyhoo, earlier this year, my doc put me on progesterone pills as blood test showed I was deficient (had complete hysterectomy & double ovary removal in 1999 afterwhich my health went to hell-in-a-hand basket so to speak and from which I've never recovered, my life has been a half-life ever since. I was very prone to migraines after the onset of menarche as a young teen, something that persisted into adulthood but they've been infrequent these last 10 years or so. Now I'm getting migraines more again along with frequently aching calf muscles and sciatica down both legs but not the usually at the same time.

Could the progesterone pills be contributing to these symptoms? Also, I'm nauseated fairly frequently since being on them. I'm not supposed to have any soy due to the Hashimoto's and I just learned that progesterone pills (ie. Prometrium & generic) are derived from soybeans now rather than the wild yam from which they were originally synthesized. Should I stop taking the progesterone pills? They were helping me sleep but now I feel sick so much of the time since being on them.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Share this page:
Find this page helpful? Please tell others. Here's how...

Would you prefer to share this page with others by linking to it?

  1. Click on the HTML link code below.
  2. Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment, your Facebook account, or anywhere that someone would find this page valuable.

Search over 8,400 pages on this site...